MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER

ZIMMER BIOMET SPINE INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER
Catalog Number 07.01764.002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the tip of a screw driver fractured.All parts were retrieved and there was no reported patient harm.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection revealed that one of the crossbars on the tip of the screw driver is fractured off.Potential cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the parts were likely conforming when they left zimvie control.Device use: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
POLYAXIAL HEX SCREW DRIVER (2.5MM)
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15214668
Report Number3012447612-2022-00189
Device Sequence Number12255964
Product Code HXX
UDI-Device Identifier00887868289095
UDI-Public(01)00887868289095(10)MS5770
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01764.002
Device Lot NumberMS5770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown